Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 26, 2008, 11:25 AM EST for 4 counties in Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2008, 11:25 AM EST (16:25 UTC)
- Expired
- Feb 26, 2008, 12:15 PM EST
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 11:50 AM EST | TSTM WND DMG | Olifftown, GA | A POST OFFICE EMPLOYEE REPORTED TREES BLOWN DOWN AND TIN TORN OFF A SHED IN OLIFFTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 11:25 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 261625
SVRCHS
GAC031-043-165-251-261715-
/O.NEW.KCHS.SV.W.0007.080226T1625Z-080226T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 AM EST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
NORTHERN CANDLER COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN JENKINS COUNTY IN SOUTHEAST GEORGIA...
WEST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1215 PM EST
* AT 1125 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROCKY FORD TO 16 MILES
NORTHWEST OF ALINE...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHWEST OF SYLVANIA TO SWAINSBORO...MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ROCKY FORD...SCARBORO...
PORTAL...HOPEULIKIT...
METTER...
STATESBORO...PULASKI...
GEORGIA SOUTHERN...
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3251 8217 3255 8210 3255 8205 3260 8202
3263 8203 3267 8210 3280 8215 3285 8214
3283 8178 3264 8169 3241 8169 3234 8224
TIME...MOT...LOC 1625Z 295DEG 36KT 3265 8178 3256 8226
$$1 follow-up statement
000
WWUS52 KCHS 261645
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EST TUE FEB 26 2008
GAC031-043-165-251-261715-
/O.CON.KCHS.SV.W.0007.000000T0000Z-080226T1715Z/
CANDLER GA-BULLOCH GA-JENKINS GA-SCREVEN GA-
1145 AM EST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR WEST CENTRAL SCREVEN...SOUTHERN JENKINS...NORTHWESTERN BULLOCH
AND NORTHERN CANDLER COUNTIES...
AT 1144 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COOPERVILLE TO 11 MILES WEST
OF OLIFFTOWN...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
SYLVANIA TO 7 MILES SOUTH OF SWAINSBORO...MOVING SOUTHEAST AT 40 MPH.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3251 8217 3255 8210 3255 8204 3260 8202
3263 8203 3267 8210 3280 8212 3281 8177
3264 8169 3241 8169 3234 8224
TIME...MOT...LOC 1645Z 304DEG 38KT 3260 8170 3248 8228
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:43 AM EST, 42 minutes earlier.
Area forecast discussion, Feb 26, 10:43 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 AM EST TUE FEB 26 2008
.SYNOPSIS...
A STRONG COLD FRONT TO MOVE IN FROM THE W AND NW LATE TODAY WITH
THE POTENTIAL FOR SEVERE TSTMS. THE FRONT MOVES INTO THE ATLC
TONIGHT AS MUCH COLDER AIR EVENTUALLY SETTLES IN AND AFFECTS THE
AREA INTO EARLY FRIDAY. HARD FREEZES ARE LIKELY IN MANY AREAS LATE
WEDNESDAY NIGHT/EARLY THURSDAY AND AGAIN LATE THURSDAY NIGHT/EARLY
FRIDAY. A WEAK COLD FRONT WILL APPROACH SATURDAY BUT WILL
DISSIPATE OR LIFT BACK N SUNDAY AS ATLC HIGH PRES EXTENDS ACROSS
THE AREA. A STRONGER FRONT WILL THEN MOVE INTO THE SE AND GULF
COAST REGION LATE MONDAY. TEMPS WILL MODERATE SIGNIFICANTLY
SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS/THUNDERSTORMS WERE ADVANCING EAST AT A RAPID
PACE...FASTER THAN INDICATED BY LATEST AVAILABLE MODEL GUIDANCE.
ADJUSTED PRECIPITATION TIMING...AND PER UPSTREAM RADAR COVERAGE
RAISED POPS TO CATEGORICAL FOR ALL AREAS...ACCOUNTING FOR E-W
TIMING.
MEANWHILE...UPSTREAM CONVECTION HAD GENERATED REPORTS OF DAMAGING
WINDS/HAIL TUESDAY MORNING...AND THIS SEVERE WEATHER THREAT WILL
TRANSLATE EAST BY AFTERNOON. KINEMATIC FACTORS POINTING TOWARD
SEVERE WEATHER INCLUDE IMPRESSIVE WIND FIELDS WITH LLJ OF 45-60 KT
AND A MID LEVEL JET INCREASING TO 80-100 KT. ALSO...DEWPOINTS IN
THE LOWER TO MID 60S WERE SURGING NORTH AHEAD OF THE CONVECTION...
AND THIS WILL SUPPORT WIDESPREAD SBCAPES 500-1000 J/KG THIS
AFTERNOON...WITH SOME SOUTHERN COUNTIES POSSIBLY PUSHING INTO
THE 1000-1500 J/KG RANGE. THUS...ADDED A MENTION OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS/LARGE HAIL TO ALL AREAS.
MEANWHILE...RAISED TEMPS AHEAD OF CONVECTION...THEN LOWERED TEMPS
TO ACCOUNT FOR WIDESPREAD PRECIP THIS AFTERNOON.
OUTSIDE THUNDERSTORMS...WINDS SHOULD REMAIN BELOW ADVISORY
CRITERIA...BUT GUSTS 30-35 MPH WILL BE COMMON...AND WILL CONTINUE
TO MONITOR FOR THE POTENTIAL FOR A WIND ADVISORY...ESPECIALLY NEAR
THE COAST.
PER FASTER TIMING...THE SEVERE THREAT SHOULD END BY 0Z THIS
EVENING...IF NOT AN HOUR OR TWO SOONER.
LAKE WINDS...MAINTAINED LAKE WIND ADVISORY FOR LAKE MOULTRIE
BEGINNING THIS AFTERNOON AND PERSISTING THROUGH WEDNESDAY AFTERNOON.
THE PRESSURE GRADIENT WILL SIGNIFICANTLY TIGHTEN AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON...ALLOWING SOUTHWEST WINDS
OVER THE LAKE TO INCREASE TO AROUND 20 KT. WINDS WILL THEN VEER TO
WESTERLY BEHIND THE COLD FRONT...WITH STRONG COLD ADVECTION CREATING
AN IDEAL MIXING PROFILE TO TAP INTO A 30 TO 35 KT LOW LEVEL JET.
THUS LAKE WIND ADVISORY CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
WEDNESDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT MOVES INTO THE ATLC EARLY TONIGHT...AND WILL NEED TO
KEEP SLIGHT CHANCE OR CHANCE POPS GOING EARLY OVER E AND SE AREAS
UNTIL THE FRONT PULLS FURTHER OFFSHORE BY MIDNIGHT WITH CLEARING
SKIES. STRONG COLD AIR ADVECTION IN WAKE OF THE FRONT WILL ALLOW FOR
TEMPS TO PLUMMET INTO THE UPPER 30S AND LOWER 40S BY MORNING. A FEW
FAR INLAND LOCATIONS HOWEVER MAY APPROACH THE FREEZING MARK...BUT AS
WINDS REMAIN ELEVATED THROUGHOUT THE NIGHT WITH TIGHT PRES GRADIENT
AND CONTINUED STRONG LOW LEVEL WIND FIELDS WE HAVE RAISED TEMPS A
BIT FROM THE PREVIOUS FORECAST.
WEAK COLD AIR ADVECTION ON WEDNESDAY AND DEEP MIXING OF MODERATE TO
STRONG W AND NW WINDS WILL LIMIT MAX TEMPS TO ONLY THE LOWER 50S AT
BEST...DESPITE CONSIDERABLE SUNSHINE. WILL PLAN ON BREEZY OR WINDY
WORDING THE PUBLIC FORECAST AS GUSTS COULD REACH 30 MPH OR GREATER.
THIS IS BELOW ANY WIND ADVISORY CRITERIA BUT WILL LEAD TO CONCERNS
ON ELEVATED BRIDGES SUCH AS THOSE IN THE CHARLESTON...BEAUFORT AND
SAVANNAH AREAS. SHORT WAVE PASSING NEARBY TO THE N MAY GENERATE A
FEW CUMULUS/STRATOCUMULUS CLOUDS...BUT NOT NO PRECIP.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM WILL SEE A DRASTIC CHANGE IN TEMPS FROM THE MIDDLE OF
THIS WEEK TO THE WEEKEND AND EARLY NEXT WEEK...ALTHOUGH THE VAST
MAJORITY OF THE EXTENDED PERIODS LOOK TO BE RAINFREE UNTIL PERHAPS
NEXT MONDAY.
WITH PASSAGE OF THEY LOW AND MID LEVEL TROUGH LATE WEDNESDAY/EARLY
WEDNESDAY NIGHT...SOME OF THE COLDEST WE HAVE SEEN SINCE JANUARY
WILL SPREAD INTO THE AREA BY THURSDAY MORNING. CURRENT INDICATIONS
ARE THAT A HARD FREEZE WILL OCCUR ACROSS MANY INLAND AREAS WITH EVEN
READINGS NEAR FREEZING ALL THE WAY TO THE COAST. HOWEVER...A
POSSIBLE FLY IN THE OINTMENT SO TO SPEAK WOULD BE THAT WINDS NEVER
FULLY GO LIGHT ENOUGH AND WITH A SYNOPTIC FLOW THAT IS MORE W RATHER
THAN NW THAT THE STRENGTH OF THE COLD AIR ADVECTION MIGHT NOT BE
ENOUGH TO ACHIEVE THESE TEMPS. CONFIDENCE IS NOT HIGH ENOUGH ON THIS
LATTER SCENARIO...SO WILL PLAN ON JUST ABOUT EVERYWHERE EXCEPT THE
COAST DROPPING INTO THE 20S BY THURSDAY MORNING.
ON THURSDAY...HIGH PRES BUILDS ACROSS SRN GA/NRN FL AS TROUGH ALOFT
LIGHTS OUT AND HEIGHTS RISE. WITH WEAK WARM AIR ADVECTION AND PLENTY
OF SUNSHINE...MAX TEMPS WILL RISE ABOUT 20-30 DEGREES FROM MORNING
MINS.
WITH ZONAL FLOW ALOFT ON FRIDAY AND SURFACE HIGH PRES SHIFTING INTO
THE ATLC...TEMPS WILL BEGIN THEIR CLIMB BACK TOWARD CLIMATOLOGICAL
LEVELS.
SHORT WAVE AND ASSOCIATED COOL FRONT APPROACHES THE AREA
SATURDAY...BUT WITH GULF OF MEX SHUT OFF AND ONLY LIMITED LOW LEVEL
MOISTURE...NO PRECIP IS ANTICIPATED. HIGH PRES THEN EXTENDS ACROSS
THE REGION MONDAY AND WILL KEEP WATCH FOR COASTAL TROUGH THAT MAY
ATTEMPT TO FORM. TEMPS THIS WEEKEND WILL BE CONSIDERABLY WARMER AND
70 DEGREES OR GREATER SEEMS LIKELY AWAY FROM THE SHORE.
ANOTHER SHORT WAVE AND COLD FRONT WILL BEGIN TO APPROACH LATE
MONDAY...BUT BEST MOISTURE AND LIFT REMAIN FAR W AND NW...SO WILL
PROBABLY NOT GO ANY HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME.
TEMPS AGAIN 70 OR BETTER IN MANY AREAS.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
INCREASING LOW LEVEL MOISTURE HAD PROMOTED MVFR CEILINGS AT BOTH
SITES TUESDAY AFTERNOON...AND IFR CEILINGS WERE POISED JUST
UPSTREAM ALSO...BUMPED UP TIMING FOR THUNDERSTORMS THIS
AFTERNOON...MAINLY TO OCCUR BETWEEN 18-21Z. STRONG/SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE...EXPECT AMENDMENTS TO ACCOUNT
FOR NEAR TERM CONVECTIVE TRENDS. OUTSIDE THUNDESTORMS...S/SW WINDS
WILL GUST TO AROUND 30 KNOTS AT TIMES THROUGH THIS AFTERNOON.
LINGER SHRA AND VFR CIGS AT BOTH TERMINALS EARLY TONIGHT...BEFORE
AT LEAST CLEARING DEVELOPS THROUGH THE NIGHT AS COLD FRONT MOVES
AWAY AND DOWNSLOPING FLOW TAKES OVER.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED INTO NEXT
WEEKEND.
&&
.MARINE...
CONTINUED ONGOING SMALL CRAFT ADVISORIES/GALE WARNING WITHOUT
CHANGE. WILL MONITOR WINDS ACROSS AMZ374 FOR A POSSIBLE EARLY
UPGRADE TO A GALE WARNING FOR AMZ374...MAINLY FOR S/SW WIND GUST
POTENTIAL AHEAD OF THE APPROACHING COLD FRONT.
THE FRONT WILL PASS OFFSHORE BY THIS EVENING AND WILL ALLOW STRONG
COLD ADVECTION TO INITIATE OVER THE WATERS. ALTHOUGH THE MOST
INTENSE PART OF THE LOW LEVEL JET WILL HAVE SLIPPED OUT OF THE
REGION BY THIS TIME...THE ENHANCED MIXING POTENTIAL WILL BE ABLE
TO TAP INTO THE 30 TO 35 KT WINDS AROUND 925 MB. GEOSTROPHIC WIND
AND STABILITY ANALYSIS SUGGEST THAT FREQUENT GUSTS TO GALE FORCE
ARE POSSIBLE IN THE OUTER GEORGIA WATERS THIS EVENING THROUGH
WEDNESDAY MORNING WITHIN AN UNSTABLE MARINE BOUNDARY LAYER.
WESTERLY WINDS OVER THE COOLER NEARSHORE WATERS WILL BE CAPPED AT
SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD.
SMALL CRAFT ADVISORY WINDS MAY PERSIST ACROSS THE OUTER GEORGIA
WATERS INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE
REGION THURSDAY AND ALLOW MARINE CONDITIONS TO IMPROVE. OFFSHORE
WINDS WILL GRADUALLY VEER TO THE SOUTH BY LATE FRIDAY/EARLY
SATURDAY...WITH A BRIEF SURGE IN WINDS ON SATURDAY AS A COLD FRONT
DISSIPATES NEAR THE REGION. THE NEXT SIGNIFICANT MARINE EVENT COULD
OCCUR EARLY NEXT WEEK WHEN A STRONG COLD FRONT APPROACHES THE AREA
&&
.FIRE WEATHER...
CRITICAL/NEAR CRITICAL RH AND CRITICAL/NEAR CRITICAL WINDS ARE
EXPECTED ACROSS THE AREA WEDNESDAY. WHILE THESE CONDITIONS WOULD
LIKELY NECESSITATE A FIRE WEATHER WATCH AND/OR RED FLAG
WARNING...RAINFALL FROM TODAY COULD INCREASE FUEL MOISTURES ENOUGH
TO HELP LESSEN THE IMPACT OF THE LOW RELATIVE HUMIDITY AND GUSTY
WINDS. WILL LET THE DAYTIME FORECAST STAFF MAKE CONTACT WITH FIRE
WEATHER USERS TO SEE IF THEY MAY REQUIRE A WATCH AND/OR WARNING
FOR WEDNESDAY.
RH LEVELS WILL BE EVEN LOWER THURSDAY...BUT WITH CONSIDERABLY LESS
WINDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ330-350-
352-354.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR AMZ374.
GALE WARNING FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
AMZ374.
&&Hazardous weather outlook, Feb 26, 11:01 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1101 AM EST TUE FEB 26 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-271000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1101 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL ADVANCE THROUGH THE REGION THIS AFTERNOON PRODUCING SCATTERED SEVERE THUNDERSTORMS. THE MAIN WEATHER HAZARD WILL BE DAMAGING WIND GUSTS EXCEEDING OF 60 MPH...WITH A SECONDARY HAZARD OF LARGE HAIL AND ISOLATED TORNADOES. FREQUENT AND DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL WILL BE A CONCERN WITH ALL THUNDERSTORMS. ALL INTERESTS IN SOUTHERN SOUTH CAROLINA OR SOUTHEAST GEORGIA REMAIN ON THE ALERT FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-271000- BERKELEY- 1101 AM EST TUE FEB 26 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL ADVANCE THROUGH THE REGION THIS AFTERNOON. AHEAD OF THE FRONT...SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP. THE MAIN WEATHER HAZARD WILL BE DAMAGING WIND GUSTS EXCEEDING OF 60 MPH...WITH A SECONDARY HAZARD OF LARGE HAIL AND ISOLATED TORNADOES. FREQUENT AND DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL WILL BE A CONCERN WITH ALL THUNDERSTORMS. ALL INTERESTS IN SOUTHERN SOUTH CAROLINA OR SOUTHEAST GEORGIA REMAIN ON THE ALERT FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. FIRE WEATHER...THE COMBINATION OF CRITICALLY LOW RELATIVE HUMIDITY LEVELS AND GUSTY WEST AND NORTHWEST WINDS WILL RESULT IN A POSSIBLE FIRE DANGER WEDNESDAY. ALTHOUGH RAINFALL IS EXPECTED TODAY...CONTACT WILL BE MADE WITH FIRE WEATHER USERS LATER TODAY TO SEE IF A FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1101 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS LATE THIS AFTERNOON AND EVENING. THIS FRONT MAY PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS EXCEEDING 50 KNOTS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES. ALSO...ISOLATED LARGE HAIL WILL BE POSSIBLE. ALL MARINE INTERESTS SHOULD REMAIN ALERT FOR HAZARDOUS CONDITIONS TODAY. MARINE WINDS...AS COLDER AIR MOVES ACROSS THE RELATIVELY WARMER ATLANTIC WATERS TONIGHT THERE IS A POSSIBILITY THAT WIND GUSTS COULD REACH NEAR 35 KT ON THE WATERS WITHIN 20 NM OF THE COAST. AS A RESULT...A GALE WATCH OR WARNING MAY BECOME NECESSARY LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-271000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1101 AM EST TUE FEB 26 2008 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS LATE THIS AFTERNOON AND EVENING. THIS FRONT MAY PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS EXCEEDING 50 KNOTS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES. ALSO...ISOLATED LARGE HAIL WILL BE POSSIBLE. ALL MARINE INTERESTS SHOULD REMAIN ALERT FOR HAZARDOUS CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 26, 10:05 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1005 AM EST TUE FEB 26 2008 GAZ087-261530- JENKINS- 1005 AM EST TUE FEB 26 2008 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT JENKINS COUNTY THROUGH 1030 AM EST... AT 1000 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAYNESBORO TO 10 MILES SOUTHWEST OF WAYNESBORO TO 19 MILES NORTHWEST OF SWAINSBORO...MOVING SOUTHEAST AT 30 MPH. AREAS IN AND AROUND BUTTS...EMMALANE...HERNDON...MILLEN AND PERKINS WILL BE IMPACTED THROUGH 1030 AM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 10:18 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1018 AM EST TUE FEB 26 2008 GAZ088-SCZ040-261545- ALLENDALE-SCREVEN- 1018 AM EST TUE FEB 26 2008 ...SHOWERS WITH GUSTY WINDS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 1045 AM EST... AT 1015 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF DENMARK TO 17 MILES EAST OF WAYNESBORO...MOVING EAST AT AROUND 50 MPH. AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX... MARTIN...MILLETT...SEIGLING...SYCAMORE...ULMER AND MILLHAVEN WILL BE IMPACTED THROUGH 1045 AM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THESE SHOWERS AND POSSIBLY A FEW STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER. RJB
Special weather statement, Feb 26, 10:34 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1034 AM EST TUE FEB 26 2008 GAZ087-088-261600- JENKINS-SCREVEN- 1034 AM EST TUE FEB 26 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY THROUGH 1100 AM EST... AT 1030 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF MILLEN TO 10 MILES NORTH OF SWAINSBORO...MOVING SOUTHEAST AT 30 MPH. AREAS IN AND AROUND ALTMAN...BUTTS...EMMALANE...MILLEN...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH 1100 AM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 10:44 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1044 AM EST TUE FEB 26 2008 SCZ040-261630- ALLENDALE- 1044 AM EST TUE FEB 26 2008 ...HEAVY SHOWERS AND SOME THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 1130 AM EST... AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ULMER TO MILLETT...OR ALONG A LINE EXTENDING FROM BARNWELL TO 14 MILES WEST OF ALLENDALE...MOVING SOUTHEAST AT 30 MPH. AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX... MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED THROUGH 1130 AM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS THESE SHOWERS AND STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 11:01 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1101 AM EST TUE FEB 26 2008 GAZ087-088-100-261630- BULLOCH-JENKINS-SCREVEN- 1101 AM EST TUE FEB 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 1130 AM EST... AT 1059 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF GREEN HILL TO FOUR POINTS...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF SYLVANIA TO 11 MILES SOUTHWEST OF MILLEN...MOVING SOUTHEAST AT 45 MPH. AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HOPEULIKIT... HUNTERS...NEWINGTON...PORTAL...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH 1130 AM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Feb 26, 11:10 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1110 AM EST TUE FEB 26 2008 SCZ042>044-261715- DORCHESTER-HAMPTON-INLAND COLLETON- 1110 AM EST TUE FEB 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 1215 PM EST... AT 1109 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PADGETTS TO SHIRLEY...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF BAMBERG TO 15 MILES EAST OF SYLVANIA...MOVING SOUTH SOUTHEAST AT AROUND 50 MPH. AREAS IN AND AROUND ALMEDA...ASHTON...COLLETON...CROCKETVILLE... ESTILL...FURMAN...GARNETT...GIFFORD...HAMPTON...ISLANDTON...LENA... LODGE...LURAY...MILEY...PADGETTS...REEVESVILLE...RUFFIN...SAINT GEORGE...SCOTIA...SMOAKS...VARNVILLE AND WILLIAMS WILL BE IMPACTED THROUGH 1215 PM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THESE STORMS ARE SHOWING SOME WEAK ROTATION AND AN ISOLATED TORNADO MAY BE POSSIBLE. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 12:11 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 49 min |
| Feb 26, 12:29 PM EST | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 46 min |
| Feb 26, 12:58 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans | 47 min |
| Feb 26, 1:22 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty | 53 min |
| Feb 26, 1:46 PM EST | Severe Thunderstorm Warning | CHS | Liberty, Long | 44 min |
| Feb 26, 1:52 PM EST | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 38 min |
| Feb 26, 2:07 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 27 min |
| Feb 26, 2:13 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 26 min |
| Feb 26, 2:23 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.